MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368661
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd vacutainer® k2 edta (k2e) blood collection tube overfilled during use and would not pipette as a result.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "we have had several reports from the lab that performs our testing that the greiner tubes are ¿overfilling¿ - babesia tubes have too much volume in them.It affects the equipment when pipetting.The equipment has a sensor and when the levels are higher than they should be, it will not pipette.Some blood must be removed to allow pipetting to occur." "the lab stated they began to see these high volume tubes in january and february.It appears to be occurring sporadically within the lot.Someday the lab received only a handful of high volume tubes, and other days they state they are getting high numbers of them.".
 
Additional Manufacturer Narrative
The device history records for the sam 300p were reviewed and this confirmed that all manufacturing and quality checks and test had been successfully completed.The sam 300p passed ¿out qat from heartsine technologies on the 13th january 2010.The random nature of the events stored in the memory and the 10-minute timeouts, would suggest the device was switching on automatically.Experience has shown that it is reasonable to conclude that these symptoms may be attributed to a membrane failure.The returned sam 300p is now outside of its warranty period and will be scrapped.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9916076
Report Number1917413-2020-00353
Device Sequence Number16958526
Product Code JKA
UDI-Device Identifier50382903686617
UDI-Public50382903686617
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K971449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Model Number368661
Device Catalogue Number368661
Device Lot Number9280963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;